Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Understanding labs & drug changes
Mar 27, 2005

Hello -

Was diagnosed HIV+ 9/04 with CD4+ 467 & VL 300,000. Decided to start treatment right away: Combivir & Sustiva with Viread kicker. Off to great start as VL undetectable and CD4+ 660 after 6mo. Because of problems with fatigue and in consideration of good results, my doc and I have decided to move to Truvada & Sustiva. My questions are as follows:

1) What do you think of this change? I truly believe in the theory if its not broke, don't fix it. However, I like the simplicity of this new regime and hope it will help reduce fatigue factor which sounds like may be associated with the AZT component of Combivir.

2) Most of my labs look good and are in the normal ranges but wondered if you could comment on a few out of range that I am not as familiar with.

CD4/CD/8 ratio .43 - is this uncommonly low or should I be worried?

Red blood cell count 4.04 - I assume this accounts for slight anemia?

MCV 105.5 MCH 35.6 What are these and should I be concerned?

Absolute neutrophilis 1347 - What is this and is this number low?

Response from Dr. Holodniy

1. Agree with the change and rationale. 2. A natural byproduct of HIV infection. In uninfected people, the CD4/CD8 ratio is usually > 1. Because the HIV kills CD4 cells and causes CD8 cells to increase, the ratio changes. All those blood count changes are the result of AZT. These will get better when you do #1. Your Neutrophils are on the low side, but this poses no danger to you. They are the main white blood cell that fights bacterial infections.



Previous
rashes and cd4&cd8
Next
Appendectomy, smoking cessation and sudden CD4 rise?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement